How long does Cytomel/or t3 last in your bloodstream. Symtoms seem to lift for a few hours and then not so good. My ears buzz excessively after about 6 hours and joint pain seems to become worse. Does it get out of my system that fast? Fast in, fast out? Just wondering, based on my symptoms.
Do you split your daily dose and take it morning and mid-afternoon?
Here's the way Meep explained it in the following thread:
"according to the online thyroid textbook at * Disallowed website link removed by hb-mod, moderator * , the half life of T3 (cytomel) is about one day. I have read other sources that say 12 hours, but I think that one day is more accurate.
What this means is that if you take your cytomel in the morning, then half of it is still in your blood the next morning.
The reason that we notice a difference after 6-8 hours after taking our T3 meds is that during that time, our FREE T3 is artificially high. After that time, the Free T3 has stabilized as proteins have attached themselves to the T3 so it is not as readily usable.
Splitting the dose allows us to do two things. 1. by taking a smaller dose, the artificial peak in levels is not as pronouced, and 2. by spreading the dose, the peak is spread over a longer time."
Last edited by hb-mod; 08-10-2009 at 12:28 AM.
Reason: Please don't post disallowed links as per Posting Policy. Thanks.
I was wondering what time released t3 was for if it stayed in our system for 2days anyway. I have such problem with Hashi's swings that it is hard for me to tell highs from lows now. Reverse t3 was at 34. I also have TSI but symptoms are more hypo. The worst for me now is ringing ears and carpal tunnel (both hands but worse in right), sweat then freeze. Just about to loose it. I have to go back to work for real tomorrow and don't know if I am going to be able to or not. Muscle and joint pain real bad. Talked to a friend on the phone the other day and forgot it and called her back after seeing it on caller id. Brain fog I guess, mine is more brain blackout.
So back to my question, if I take my meds at 8:00 am then I need it again at say about 2-4 pm to keep it in my system. Makes sense that I felt almost human for about 4 hours and then bad symptoms started to come back. I thought it was from the meds maybe making me more hyper/hypo whatever.
I had a little heart flips, but nothing major except I guess the meds wearing off.
My last labs were Free t4 .79 (.61-1.67) and Free t3 2.6 (2.0-4.2). TSH is always all over the place, from .8-2.0. This was before I started meds. Taking straight t3 to remove reverse from my system and then try to go to Armour or another natural. Except all these swings making it real hard.
I can relate to all your symptoms, before I got treatment I was going through exactly the same thing (except I never tested positive for antibodies, I'm one who doesn't for some reason). I especially relate to you calling someone back from the caller ID .
My RT3 numbers were very bad too but I just started on Nature-throid instead of trying to remove the excess RT3 with T3. Given my FT3 and FT4 numbers are so low (like yours are) I felt it would be good to see if I could get those levels up with the NTH (and supplimenting with B12 and D, etc) first and see if the RT3 normalized.
Now I'm up to 3 gr and feeling a major lift of symptoms. I'm not quite there yet but I'm very encouraged. I'll check my RT3 levels again at my next blood work in a few weeks but I'm willing to bet it's better. It's the symptoms that are most important anyway.
Did you ever get your adrenals checked? Since you seem to feel a difference with the T3 they may be fine but if you continue to have problems (or worse heart palps) or can't seem to get normalized I'd recommend a saliva test. One big reason for high RT3 is adrenal fatigue.
I just called my doctor and will see me at 2:30. I did have adrenals checked and they were low normal except in the early am at high normal. Still low overall though. Turned down adrenal meds offered (supplements) called Adrenal Support. I talked with him on Wednesday of last week and he asked me about Armour, but prescribed time released t3. I also want my TSI checked again as a lot of my symptoms seem hyper/or adrenaline related. Thanks for the replys. This is going on many years and as I have said numerous times before - I am just about at the end of my rope. Don't know what to do with all these highs and lows.
Any reason why you turned down the Adrenal Support? It really could help with low levels of cortisol-- you are scraping bottom and will have troubles with your thyroid hormones as a result.
What most do is go on a psyiologic dose of hydrocortisone for a while to give the adrenals a rest and allow them to heal. * Disallowed website and related information removed by hb-mod, moderator *
I hope you can get this sorted out but please don't be afraid to treat your poor adrenal function. It's an essential part of your endocrine system and very important to deal with if you are going to get well.
Last edited by hb-mod; 08-23-2009 at 02:02 PM.
Reason: Please don't post disallowed websites as per Posting Policy. Thanks.
Everything was so expensive that day. Adrenal support was about $60.00 and I am not rich. Will ask today about cheap HC or Medrol. This doctor is really into natural treatment. My Vitamin D is also low and I am on treatment for that. I just need a decent nights sleep and for the anxiety and pain to stop for a while. That is enough to stress my poor old adrenals. I think they have been kicking in for a while to compensate for my poor old thyroid that swings like a playground. I just feel down and hopeless today as nothing seems to be helping and I will get better for a while and then Wham! here it comes again. That is what Hashi's will do I guess.
Obtained sr t3 5mcg to settle me in, and after that we will to up. 500 mg of Metformin, and higher vitamin d. Pulse rate 90 at office. Asked if I had grave's. He is testing. Looked like Hashimoto's to him, but sometimes he said thyroids are unmanageable.
See him again in 6 weeks with a please call if I need him.
Very nice, answered all my questions. Even touched my swollen carpel tunnel arm. Said very typical of hypothyroid, but I need adequate treatment to solve it. Lots of swelling typical of hypothyroid